Erlotinib-associated near-fatal interstitial pneumonitis in A patient with relapsed lung adenocarcinoma

Chun Liang Chou, How Wen Ko, Chih Wei Wang, Chih Teng Yu, Han Pin Kuo, Chien Da Huang

Research output: Contribution to journalArticle

7 Citations (Scopus)

Abstract

Erlotinib (Tarceva®) is a human epidermal growth factor receptor (EGFR) tyrosine kinase inhibitor used for treatment of locally advanced or metastatic non-small cell lung cancer (NSCLC) after failure of at least one prior chemotherapy regimen. Interstitial lung disease, associated with gefitinib (Iressa®) use, has been reported in approximately 1% of patients worldwide. However, the adverse pulmonary effects of erlotinib remain poorly documented. Reviewed English language publications in MEDLINE and PubMed suggest that this report is to be the first case report in English of a histologically-confirmed case of nearfatal interstitial pneumonitis with acute lung injury, associated with erlotinib, in East Asian patients. Physicians are hereby encouraged to promptly evaluate new or worsening pulmonary symptoms so that they can detect early radiographic signs of pulmonary toxicity in patients on erlotinib. If toxicity is confirmed, erlotinib should be discontinued and the patient treated appropriately. The case presented suggests that the outcome of erlotinib-associated pulmonary toxicity with acute respiratory failure may be favorable with adequate early management.

Original languageEnglish
Pages (from-to)100-105
Number of pages6
JournalChang Gung Medical Journal
Volume33
Issue number1
Publication statusPublished - Jan 1 2010
Externally publishedYes

Fingerprint

Interstitial Lung Diseases
Lung
Acute Lung Injury
Adenocarcinoma of lung
Erlotinib Hydrochloride
Epidermal Growth Factor Receptor
PubMed
MEDLINE
Non-Small Cell Lung Carcinoma
Respiratory Insufficiency
Protein-Tyrosine Kinases
Publications
Language
Physicians
Drug Therapy

Keywords

  • East Asia
  • EGFR
  • Erlotinib
  • Interstitial pneumonitis
  • Lung cancer

ASJC Scopus subject areas

  • Medicine(all)

Cite this

Erlotinib-associated near-fatal interstitial pneumonitis in A patient with relapsed lung adenocarcinoma. / Chou, Chun Liang; Ko, How Wen; Wang, Chih Wei; Yu, Chih Teng; Kuo, Han Pin; Huang, Chien Da.

In: Chang Gung Medical Journal, Vol. 33, No. 1, 01.01.2010, p. 100-105.

Research output: Contribution to journalArticle

Chou, Chun Liang ; Ko, How Wen ; Wang, Chih Wei ; Yu, Chih Teng ; Kuo, Han Pin ; Huang, Chien Da. / Erlotinib-associated near-fatal interstitial pneumonitis in A patient with relapsed lung adenocarcinoma. In: Chang Gung Medical Journal. 2010 ; Vol. 33, No. 1. pp. 100-105.
@article{2c157df409aa46e2a53cac02d286aeff,
title = "Erlotinib-associated near-fatal interstitial pneumonitis in A patient with relapsed lung adenocarcinoma",
abstract = "Erlotinib (Tarceva{\circledR}) is a human epidermal growth factor receptor (EGFR) tyrosine kinase inhibitor used for treatment of locally advanced or metastatic non-small cell lung cancer (NSCLC) after failure of at least one prior chemotherapy regimen. Interstitial lung disease, associated with gefitinib (Iressa{\circledR}) use, has been reported in approximately 1{\%} of patients worldwide. However, the adverse pulmonary effects of erlotinib remain poorly documented. Reviewed English language publications in MEDLINE and PubMed suggest that this report is to be the first case report in English of a histologically-confirmed case of nearfatal interstitial pneumonitis with acute lung injury, associated with erlotinib, in East Asian patients. Physicians are hereby encouraged to promptly evaluate new or worsening pulmonary symptoms so that they can detect early radiographic signs of pulmonary toxicity in patients on erlotinib. If toxicity is confirmed, erlotinib should be discontinued and the patient treated appropriately. The case presented suggests that the outcome of erlotinib-associated pulmonary toxicity with acute respiratory failure may be favorable with adequate early management.",
keywords = "East Asia, EGFR, Erlotinib, Interstitial pneumonitis, Lung cancer, East Asia, EGFR, Erlotinib, Interstitial pneumonitis, Lung cancer",
author = "Chou, {Chun Liang} and Ko, {How Wen} and Wang, {Chih Wei} and Yu, {Chih Teng} and Kuo, {Han Pin} and Huang, {Chien Da}",
year = "2010",
month = "1",
day = "1",
language = "English",
volume = "33",
pages = "100--105",
journal = "Chang Gung Medical Journal",
issn = "0255-8270",
publisher = "Chang Gung Medical Journal",
number = "1",

}

TY - JOUR

T1 - Erlotinib-associated near-fatal interstitial pneumonitis in A patient with relapsed lung adenocarcinoma

AU - Chou, Chun Liang

AU - Ko, How Wen

AU - Wang, Chih Wei

AU - Yu, Chih Teng

AU - Kuo, Han Pin

AU - Huang, Chien Da

PY - 2010/1/1

Y1 - 2010/1/1

N2 - Erlotinib (Tarceva®) is a human epidermal growth factor receptor (EGFR) tyrosine kinase inhibitor used for treatment of locally advanced or metastatic non-small cell lung cancer (NSCLC) after failure of at least one prior chemotherapy regimen. Interstitial lung disease, associated with gefitinib (Iressa®) use, has been reported in approximately 1% of patients worldwide. However, the adverse pulmonary effects of erlotinib remain poorly documented. Reviewed English language publications in MEDLINE and PubMed suggest that this report is to be the first case report in English of a histologically-confirmed case of nearfatal interstitial pneumonitis with acute lung injury, associated with erlotinib, in East Asian patients. Physicians are hereby encouraged to promptly evaluate new or worsening pulmonary symptoms so that they can detect early radiographic signs of pulmonary toxicity in patients on erlotinib. If toxicity is confirmed, erlotinib should be discontinued and the patient treated appropriately. The case presented suggests that the outcome of erlotinib-associated pulmonary toxicity with acute respiratory failure may be favorable with adequate early management.

AB - Erlotinib (Tarceva®) is a human epidermal growth factor receptor (EGFR) tyrosine kinase inhibitor used for treatment of locally advanced or metastatic non-small cell lung cancer (NSCLC) after failure of at least one prior chemotherapy regimen. Interstitial lung disease, associated with gefitinib (Iressa®) use, has been reported in approximately 1% of patients worldwide. However, the adverse pulmonary effects of erlotinib remain poorly documented. Reviewed English language publications in MEDLINE and PubMed suggest that this report is to be the first case report in English of a histologically-confirmed case of nearfatal interstitial pneumonitis with acute lung injury, associated with erlotinib, in East Asian patients. Physicians are hereby encouraged to promptly evaluate new or worsening pulmonary symptoms so that they can detect early radiographic signs of pulmonary toxicity in patients on erlotinib. If toxicity is confirmed, erlotinib should be discontinued and the patient treated appropriately. The case presented suggests that the outcome of erlotinib-associated pulmonary toxicity with acute respiratory failure may be favorable with adequate early management.

KW - East Asia

KW - EGFR

KW - Erlotinib

KW - Interstitial pneumonitis

KW - Lung cancer

KW - East Asia

KW - EGFR

KW - Erlotinib

KW - Interstitial pneumonitis

KW - Lung cancer

UR - http://www.scopus.com/inward/record.url?scp=77649194385&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=77649194385&partnerID=8YFLogxK

M3 - Article

C2 - 20184801

AN - SCOPUS:77649194385

VL - 33

SP - 100

EP - 105

JO - Chang Gung Medical Journal

JF - Chang Gung Medical Journal

SN - 0255-8270

IS - 1

ER -